Alert archive / Texas / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 31, NWS Brownsville, TX

April 20, 2012

NWS Brownsville, TX issued this small craft advisory for winds at Apr 20, 2012, 3:54 AM CDT. It took effect at Apr 20, 2012, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2012, 3:54 AM CDT (08:54 UTC)
In effect from
Apr 20, 2012, 7:00 PM CDT
Expired
Apr 21, 2012, 10:04 AM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 20, 12:38 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 20, 12:38 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 AM CDT FRI APR 20 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT
HOURS. TOMORROW...BREEZY WINDS WILL PREVAIL IN ADVANCE OF A COLD
FRONT...WHICH WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY DURING THE EARLY
EVENING HOURS. IMPROVED AVIATION CONDITIONS WILL COMMENCE AROUND
SUNSET IN THE WAKE OF THE COLD FRONT AND CONVECTION.
&&

.PREV DISCUSSION... /ISSUED 652 PM CDT THU APR 19 2012/

DISCUSSION...UPDATED FOR 00Z AVIATION FORECAST BELOW.

AVIATION...GOOD START FOR GENERAL FLYING...WITH POTENTIAL
DIFFICULTIES LATER IN THE PERIOD. CLEAR SKIES FOLLOWED BY
SCATTERED TO PERHAPS BROKEN CIRRUS SPILLING EAST FROM THE SIERRA
MADRE OVERNIGHT...BUT LOW LEVELS APPEAR DRY ENOUGH FOR ONE MORE
NIGHT TO PRECLUDE ANY MVFR STRATOCUMULUS UNTIL AFTER SUNRISE
FRIDAY. INITIAL GUSTINESS THROUGH 01/02Z WILL SETTLE DOWN TO A
LIGHT BREEZE...ENOUGH TO KEEP BR AWAY.

LOW LEVEL AIRMASS CHANGE ARRIVES QUICKLY FRIDAY AS DEW POINTS
RECOVER INTO THE 60S AND SOME SYNOPTIC FORCING ARRIVES AHEAD OF
THE NEXT FRONT. EXPECT MAINLY BROKEN BORDER MVFR/VFR CEILINGS TO
ARRIVE WITH THE INCREASED SOUTHEAST WINDS BY 14Z OR SO AND
CONTINUE THROUGH LATE AFTERNOON. THEN THE FORECAST GETS A BIT
TRICKY. ALL MODELS BACK WINDS TOWARD THE EAST AS SECONDARY LEE
SIDE LOW PRESSURE AREA DEVELOPS ALONG/AHEAD OF THE FRONT. AT THE
SAME TIME...SOME CONVECTION WILL TRY TO BREAK OUT AROUND OR JUST
BEFORE THE END OF THE PERIOD. A BIT UNCERTAIN FOR KMFE WHICH
TYPICALLY STAYS DRIER IN THIS SITUATION...BUT LATEST SOUNDINGS
INDICATE CAP COULD BREAK THERE FIRST AND STRUGGLE TO BREAK A BIT
IN MARINE-LAYER INFLUENCED KBRO/KHRL. FOR NOW...PUNTED AND ADDED A
PROB30 FOR TSRA AT ALL SITES WHICH LINES UP WITH GENERAL FORECAST
THINKING.

BIGGER ISSUE WILL BE SHARP WIND SHIFT TO THE NORTH BEHIND THE
FRONT AFTER THIS FORECAST PERIOD ENDS...SOMETIME BETWEEN 01Z AND
04Z ON THE 21ST. LOW LEVEL COOL ADVECTION IS STEADY RATHER THAN
RAPID...SO PUNCH WILL HAVE TO COME FROM DOWNWARD MOMENTUM
TRANSPORT. MORE ON THIS POTENTIAL IN LATER FORECASTS. 52/BSG

PREV DISCUSSION... /ISSUED 202 PM CDT THU APR 19 2012/

SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...FORECAST CHALLENGE THIS
PERIOD ARE THE ELEMENTS ASSOCIATED WITH THE ANTICIPATED QUICK MOVING
COLD FRONT LATE FRIDAY AFTERNOON AND NIGHT. MODEL CONSENSUS REMAINS
FAIRLY CLOSE WITH THE GFS SPEEDING UP THE FORWARD PROGRESS OF THE
FRONT ABOUT 3 TO 6 HOURS FASTER. THIS MIGHT BE TOO FAST WITH THE
MAIN SHORTWAVE WELL NORTHWEST ACROSS THE NORTHERN ROCKIES. IN ANY
CASE THE FRONT SHOULD MOVE THROUGH THE NORTHERN COUNTIES BETWEEN 6
AND 9 PM AND THE LOWER VALLEY BETWEEN 9 PM AND MIDNIGHT.

LONG WAVE TROUGH OVER THE ROCKIES TO DEEPEN RAPIDLY OVER THE NEXT 24
HOURS WITH A STRONG JET DIVING SOUTHEAST ALONG THE EAST SIDE OF THE
ROCKIES AS A STRONG RIDGE PUNCHES INTO THE PACIFIC COAST. A CLOSED
LOW FORMS AT THE BASE OF THE TROUGH OVER THE NORTHERN GULF JUST
SOUTH OF THE LOUISIANA COAST SATURDAY. THIS WILL DRIVE THE COLD
FRONT THROUGH THE CWA. AS FOR CONVECTION AND ITS STRENGTH...SPC HAS
LOWERED THE RISK OF SEVERE WEATHER IN OUR AREA AS A COMBINATION OF
SHEAR...MOISTURE AND INSTABILITY ARE JUST NOT SET UP TO CONGEAL AT
THE SAME TIME. ALSO...A DEVELOPING INVERSION MIGHT BE TO STRONG TO
BREAK. THE FRONT ITSELF LOOKS TO OUTRUN THE UPPER SUPPORT WITH LARGE
SCALE ASCENT AND THE COLD POCKET ALOFT REMAINING NORTH OF THE REGION
FOR ANY SERIOUS CONVECTION THREAT. HOWEVER ENOUGH LIFT AND DAYTIME
INSTABILITY SHOULD BE ENOUGH FOR SOME CONVECTION TO FIRE ALONG THE
FRONT. RECONFIGURED POPS TO SHOW BETTER CHANCES ACROSS THE VALLEY AS
MOISTURE POOLS JUST AHEAD OF THE FRONT. TRIED TO TIME THE CONVECTION
WITH THE FRONT WITH ALL ACTIVITY ENDING OR MOVING OFF THE COAST LINE
BY 3 AM. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AN ISOLATED
STORM COULD PRODUCE GUSTY WINDS. HEAVY RAIN IS ALSO POSSIBLE BUT
SHOULD BE BRIEF.

WARMER TEMPERATURES TONIGHT WITH A MODEST SOUTHEAST WIND PERSISTING
AND DEW POINTS RISING. TEMPERATURES SHOULD RANGE 7 TO 10 DEGREES
WARMER WHICH IS SLIGHTLY HIGHER THEN GUIDANCE. WARM TO HOT AHEAD OF
THE FRONT ON FRIDAY AND THEN COOLING DOWN ABOUT 10 DEGREES BY
SATURDAY MORNING WITH OUR FRONT.

LONG TERM.../SATURDAY THROUGH WEDNESDAY/...
EXPECT BENIGN WEATHER THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL
TROUGH WILL EXIT THE LOWER TEXAS COAST MOVE EAST SATURDAY. A COLD
FRONT WILL EXIT THE RGV LEAVING BEHIND PLEASANT WEATHER ACROSS THE
VALLEY. TEMPERATURES SATURDAY WILL REACH THE 80S WITH THE COOLER
TEMPERATURES SATURDAY NIGHT. LOW TEMPERATURES WILL REACH THE MID 50S
SATURDAY NIGHT ACROSS THE CWA WITH A QUICKLY REBOUND INTO THE 60S
SUNDAY NIGHT. RH VALUES IN THE SATURDAY AFTERNOON WILL STILL BE INTO
THE 20 PERCENT RANGE ACROSS THE RIO GRANDE VALLEY. NW WINDS WILL
REMAIN IN THE 10 TO 15 KNOT RANGE WHICH MAY NOT REACH CRITICAL FIRE
WEATHER CONDITIONS ON SATURDAY AFTERNOON. EVEN THOUGH CONDITIONS ARE
NOT WELL SET TOGETHER FOR A RED FLAG WARNING A RANGE LAND STATEMENT
MAY BE POSSIBLE IF RH VALUES CONTINUE TO DROP. CAN NOT RULED OUT
LESS THAN AN HOUR TO AN HOUR WHERE FIRE WEATHER CONDITIONS COULD BE
MARGINAL.

ONCE THE UPPER TROUGH EXITS EASTWARD... A BROAD RIDGE OVER THE
WESTERN PORTION OF THE STATE MOVES EAST. THE NORTHWESTERLY FLOW
ALOFT WILL KEEP US UNDER LIGHT WINDS AT THE SURFACE AND BENIGN
WEATHER FOR THE UPCOMING WEEK. GFS FLATTENS THE RIDGE A BIT COMPARED
TO THE ECMWF WITH A MORE BROAD ELONGATED HIGH ACROSS THE WESTERN US.
GFS DEVELOPS A CLOSED LOW WHICH REMAINS STATIONARY OVER THE
CALIFORNIA COAST. AT THE SAME TIME ANOTHER CLOSED LOW DEVELOPS OVER
THE NORTHERN PACIFIC COAST. THE GFS/ECMWF ARE HINTING THE TWO LOW
PRESSURES WILL HEAD EAST BY THE END OF NEXT WEEK. THERE IS NO CHANCE
OF PRECIPITATION THROUGH THE LONG TERM WITH THIS QUIET PATTERN. HIGH
TEMPERATURES WILL RANGED BETWEEN THE MID 80S TO THE 90S INTO THE FAR
WEST WITH LOWS IN THE MID 60S THROUGH NEXT WEEK.

MARINE.../TONIGHT THROUGH FRIDAY NIGHT/...FAVORABLE MARINE CONDITIONS
TO PREVAIL THROUGH FRIDAY AFTERNOON WITH A WEAK PRESSURE GRADIENT
PRODUCING A MODERATE SOUTHEAST ON SHORE WIND. SEAS TO REMAIN SLIGHT
WITH THE LIGHTER THEN USUAL WINDS. THIS ALL CHANGES FRIDAY NIGHT A
STRONG QUICK MOVING COLD FRONT TRACKS ENTERS THE COASTAL WATERS.
SOMETIME BETWEEN 7 AND MID NIGHT THE FRONT IS EXPECTED TO PUSH
STEADILY SOUTH WITH A LINE OF THUNDERSTORMS LEADING THE WAY. WINDS
TO SHIFT ABRUPTLY TO THE NORTH AND INCREASE. ALTHOUGH GALES ARE NOT
EXPECTED SOME GALE FORCE GUSTS COULD OCCUR WITH THE IMMEDIATE
FRONTAL PASSAGE ESPECIALLY WHERE CONVECTION IS CONCENTRATED. WAVES
TO INCREASE RAPIDLY WITH THE WIND SHIFT PRODUCING HAZARDOUS MARINE
CONDITIONS. SMALL CRAFT ADVISORIES ARE LIKELY TO BE ISSUED LATER
FRIDAY AND WILL LIKELY CONTINUE THROUGH SATURDAY.

SATURDAY THROUGH WEDNESDAY...
AN UPPER LEVEL TROUGH MOVES ACROSS THE RIO GRANDE VALLEY FRIDAY
NIGHT INTO SATURDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR SATURDAY
AS SEAS AND NORTH/NORTHWEST WINDS WILL BE UP TO 25 KNOTS OVER THE
COASTAL WATERS. SEAS AND WINDS WILL QUICKLY LOWER INTO SUNDAY
ALLOWING SEAS TO RETURN TO 3 TO 5 FEET ACROSS THE GULF WATERS.
EXPECT WINDS TO SHIFT EAST/SOUTHEAST INTO MONDAY AS SURFACE HIGH
SHIFTS FURTHER EAST. BENIGN WEATHER FOR NEXT WEEK.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 19, 5:55 AM CDT, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
555 AM CDT THU APR 19 2012

TXZ251-254>257-201000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
555 AM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTH WINDS WILL BE POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY
AS A STRONG COLD FRONT MOVES THROUGH THE REGION. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE
PASSAGE OF THIS COLD FRONT. AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE LATE FRIDAY POSSIBLY PRODUCING GUSTY WINDS...FREQUENT
LIGHTNING...HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY.

TXZ248>250-252-253-201000-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
555 AM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG NORTH WINDS WILL BE POSSIBLE ON FRIDAY NIGHT INTO SATURDAY AS
A STRONG COLD FRONT MOVES THROUGH THE REGION. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS
COLD FRONT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE LATE
FRIDAY POSSIBLY PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...HAIL
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY.

GMZ130-132-135-150-155-170-175-201000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
555 AM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SMALL CRAFT ADVISORIES ARE EXPECTED FRIDAY NIGHT INTO SATURDAY AS
A STRONG COLD FRONT PUSHES IN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:54 AM CDTSmall Craft AdvisoryBRO42 hr
Apr 20, 3:09 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg51 min
Apr 20, 3:57 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr48 min
Apr 20, 4:12 PM CDTTornado WarningBROJim Hogg10 min
Apr 20, 4:14 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr46 min
Apr 20, 4:18 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy42 min
Apr 20, 4:36 PM CDTAreal Flood AdvisoryBROBrooks114 min
Apr 20, 4:37 PM CDTSevere Thunderstorm WarningBROKenedy38 min
Apr 20, 4:38 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 4:58 PM CDTSevere Thunderstorm WarningBROKenedy47 min
Apr 20, 5:04 PM CDTSpecial Marine WarningBRO2 hr
Apr 20, 5:08 PM CDTSevere Thunderstorm WarningBROHidalgo52 min
Apr 20, 5:16 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy27 min
Apr 20, 5:17 PM CDTAreal Flood AdvisoryBROHidalgo, Starr118 min
Apr 20, 5:20 PM CDTAreal Flood AdvisoryBROKenedy115 min
Apr 20, 5:27 PM CDTTornado WarningBROWillacy14 min
Apr 20, 5:30 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr45 min
Apr 20, 5:40 PM CDTSevere Thunderstorm WarningBROWillacy50 min
Apr 20, 5:53 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo52 min
Apr 20, 5:56 PM CDTSevere Thunderstorm WarningBROHidalgo24 min
Apr 20, 6:11 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy29 min
Apr 20, 6:18 PM CDTSevere Thunderstorm WarningBROCameron42 min
Apr 20, 6:30 PM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Apr 20, 6:30 PM CDTTornado WarningBROCameron30 min
Apr 20, 6:56 PM CDTSevere Thunderstorm WarningBROCameron49 min
Apr 20, 6:57 PM CDTTornado WarningBROCameron12 min

Nearby

Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.